Alert archive / Nebraska / Tornado Warnings in 2013

Tornado Warning 37, NWS Hastings, NE

August 1, 2013Dawson County, Nebraska

NWS Hastings, NE issued this tornado warning at Aug 1, 2013, 9:41 PM CDT for Dawson County, Nebraska. It was in force for 34 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2013, 9:41 PM CDT (02:41 UTC)
Expired
Aug 1, 2013, 10:15 PM CDT
In force
34 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Dawson County, NE

The radar

The North Platte radar (KLNX), 112 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 9:57 PM CDTTSTM WND GST 656 Nne Gothenburg, NE
Aug 1, 10:00 PM CDTTSTM WND DMGW Gothenburg, NEDELAYED REPORT...4 EMPTY FREIGHT CARS BLOWN OVER JUST WEST OF GOTHENBURG. TIME ESTIMATED FROM RADAR.
Aug 1, 10:11 PM CDTHAIL 11 Nne Gothenburg, NEREPORT FM NEB RAINFALL ASSESSMENT AND INFO NETWORK. TIME ESTIMATED FROM RADAR. EARLY HAIL WAS REPORTED AS THREE-QUARTER INCH. LARGEST HAIL WAS ONE INCH.
Aug 1, 10:19 PM CDTHAIL 1Gothenburg, NEALSO TREE DAMAGE IN TOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 1:22 PM CDTTornado WatchSPC9 hr
Aug 1, 6:07 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1701 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1701 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1985 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WFUS53 KGID 020241
TORGID
NEC047-020315-
/O.NEW.KGID.TO.W.0037.130802T0241Z-130802T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
941 PM CDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1015 PM CDT

* AT 938 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 7 MILES NORTH OF GOTHENBURG...OR 29 MILES
  NORTHWEST OF LEXINGTON....AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  GOTHENBURG.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4104 10023 4105 10023 4105 10022 4105 10001
      4088 9998 4088 10022 4103 10023
TIME...MOT...LOC 0241Z 317DEG 22KT 4102 10016

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

FAY/MANGELS
4 follow-up statements
233 
WWUS53 KGID 020247
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
947 PM CDT THU AUG 1 2013

NEC047-020315-
/O.CON.KGID.TO.W.0037.000000T0000Z-130802T0315Z/
DAWSON NE-
947 PM CDT THU AUG 1 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN DAWSON COUNTY
UNTIL 1015 PM CDT...

AT 943 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES NORTH OF GOTHENBURG...OR 29 MILES NORTHWEST OF
LEXINGTON...MOVING SOUTHEAST AT 25 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
GOTHENBURG.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4104 10023 4105 10023 4105 10022 4105 10001
      4088 9998 4088 10022 4103 10023
TIME...MOT...LOC 0248Z 317DEG 22KT 4100 10017

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

FAY/MANGELS
354 
WWUS53 KGID 020300
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1000 PM CDT THU AUG 1 2013

NEC047-020315-
/O.CON.KGID.TO.W.0037.000000T0000Z-130802T0315Z/
DAWSON NE-
1000 PM CDT THU AUG 1 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL DAWSON COUNTY
UNTIL 1015 PM CDT...

AT 957 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GOTHENBURG...OR 24 MILES NORTHWEST OF LEXINGTON...
MOVING SOUTHEAST AT 25 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN DAWSON COUNTY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4100 10020 4101 10006 4088 9998 4088 10022
TIME...MOT...LOC 0300Z 319DEG 24KT 4093 10014

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

FAY/MANGELS
674 
WWUS53 KGID 020306
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1006 PM CDT THU AUG 1 2013

NEC047-020315-
/O.CON.KGID.TO.W.0037.000000T0000Z-130802T0315Z/
DAWSON NE-
1006 PM CDT THU AUG 1 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL DAWSON COUNTY
UNTIL 1015 PM CDT...

AT 1001 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GOTHENBURG...OR 24 MILES NORTHWEST OF LEXINGTON...
MOVING SOUTHEAST AT 30 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN DAWSON COUNTY.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4098 10020 4098 10004 4088 9998 4088 10022
TIME...MOT...LOC 0306Z 319DEG 24KT 4090 10012

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

FAY/MANGELS
781 
WWUS53 KGID 020311
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1011 PM CDT THU AUG 1 2013

NEC047-020321-
/O.EXP.KGID.TO.W.0037.000000T0000Z-130802T0315Z/
DAWSON NE-
1011 PM CDT THU AUG 1 2013

...THE TORNADO WARNING FOR WEST CENTRAL DAWSON COUNTY WILL EXPIRE AT
1015 PM CDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT
FOR THE AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT.

LAT...LON 4098 10020 4098 10004 4088 9998 4088 10022
TIME...MOT...LOC 0311Z 319DEG 24KT 4087 10009

$$

FAY/MANGELS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Aug 1, 7:01 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 1, 7:01 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
701 PM CDT THU AUG 1 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 300 PM CDT THU AUG 1 2013

MORNING MAP ANALYSIS INDICATES MID TO UPPER LEVEL RIDGING OVER THE
WESTERN CONUS...WITH A TROUGH OVER THE EAST. MID TO UPPER LEVEL JET
ENERGY EXTENDS FROM THE WEST-CENTRAL CONUS...NORTHEAST INTO THE
NORTHERN ROCKY MOUNTAIN RANGE...AND THEN SOUTHEAST ACROSS PORTIONS
OF THE PLAINS AND MISSISSIPPI VALLEY...AND FINALLY EAST/NORTHEAST
INTO THE EASTERN CONUS. NORTHWESTERLY MID TO UPPER LEVEL FLOW
PERSISTS OVER THE CENTRAL PLAINS AS A RESULT. A ~110KT UPPER LEVEL
JET STREAK IS ALSO NOTED EXTENDING FROM THE NORTHERN
PLAINS...SOUTHEAST INTO THE MID-MISSISSIPPI VALLEY. MID TO UPPER
LEVEL FLOW MAXES OUT AT AROUND 100KTS NEAR 200MB PER RAP ANALYSIS
AND 12Z SOUNDING DATA FROM KOAX. AT THE SURFACE A RIDGE OF HIGH
PRESSURE EXTENDS FROM THE MISSOURI RIVER VALLEY...SOUTH/SOUTHEAST
INTO PORTIONS OF THE MID-MISSISSIPPI VALLEY. LEE SIDE TROUGHING ALSO
EXTENDS FROM SOUTHEASTERN WYOMING INTO EASTERN COLORADO AND AS A
RESULT...SOUTHERLY LOW LEVEL FLOW IS INFILTRATING OUR CWA.

FOR THE REST OF THIS AFTERNOON AND EVENING...CONTINUED SOUTHERLY LOW
LEVEL FLOW...ENHANCED BY THE DEVELOPMENT OF A 25-30KT 850MB JET
STREAK...WILL PROMOTE INCREASING THERMAL ADVECTION ACROSS MUCH OF
OUR AREA. ISENTROPIC UPGLIDE AND
SATURATION...PRIMARILY ALONG THE 310-320K SURFACES...IS EXPECTED TO
PROMOTE PRECIPITATION PRODUCTION ACROSS THE AREA. INCREASED VALUES
OF LOW LEVEL MOISTURE SHOULD CONTINUE PROMOTING DECENT VALUES OF
POTENTIAL INSTABILITY...WITH THE NAM AND OPERATIONAL GFS BOTH
SUGGESTING MUCAPE VALUES NEAR 3000J/KG ACROSS MUCH OF THE AREA. IN
ADDITION TO THE POTENTIAL INSTABILITY...DEEP LAYER BULK SHEAR VALUES
ON THE ORDER OF 40-50KTS IS ALSO EXPECTED. GIVEN ALL THIS...SEVERE
WEATHER REMAINS POSSIBLE THIS AFTERNOON INTO THIS EVENING...WITH
LARGE HAIL AND STRONG THUNDERSTORM WIND GUSTS BEING THE PRIMARY
SEVERE WEATHER THREATS. IN ADDITION THE HAIL AND WIND THREAT
HOWEVER...FORECAST PROXIMITY SOUNDINGS FROM VARIOUS MODELS SUGGEST A
SIGNIFICANTLY VEERING LOW LEVEL WIND PROFILE THUS HELPING PROMOTE
SRH VALUES NEAR 200M^2/S^2 ACROSS PORTIONS OF OUR CWA. GIVEN
THIS...WILL ALSO CONTINUE THE TORNADO MENTION IN THE HWO.

GUIDANCE SUGGESTS THE AFOREMENTIONED THERMAL ADVECTION SHOULD HELP
MAINTAIN PRECIPITATION PRODUCTION ACROSS THE AREA TONIGHT...WITH
MUCH OF THIS ACTIVITY MOVING OFF TO EAST BY EARLY FRIDAY MORNING. IT
WOULD APPEAR AS THOUGH THE SEVERE WEATHER THREAT SHOULD DIMINISH
HEADING INTO THE OVERNIGHT HOURS. THAT BEING SAID...WITH A
PERSISTENT SOUTHERLY LOW LEVEL WIND FIELD...INCREASING SIGNIFICANTLY
ABOVE THE BOUNDARY LAYER PRIMARILY DUE TO A ~50KT LOW LEVEL
JET...MAY HELP PROMOTE NOCTURNAL MCS DEVELOPMENT. WILL CONTINUE THE
MENTION OF SEVERE WEATHER ACROSS THE AREA THROUGH THE OVERNIGHT
HOURS AS A RESULT...BUT THE DETAILS OF ANY POTENTIAL MCS DEVELOPMENT
WILL NOT LIKELY BECOME ANY MORE CLEAR UNTIL LATER TONIGHT.

THE PRIMARY AXIS OF THERMAL ADVECTION SHOULD DEPART THE AREA TO THE
EAST ON FRIDAY...THUS ALLOWING FOR DECREASING PRECIPITATION CHANCES.
THAT BEING SAID...MID LEVEL PERTURBATIONS MOVING OVER THE AREA WITHIN
THE MEAN FLOW SHOULD STILL PROMOTE ENOUGH OMEGA FOR FURTHER
PRECIPITATION PRODUCTION ACROSS PORTIONS OF OUR CWA STARTING FRIDAY
AFTERNOON. SHOULD THUNDERSTORM ACTIVITY BE REALIZED FRIDAY
AFTERNOON...THEN SEVERE WEATHER COULD ONCE AGAIN BE REALIZED AS
GUIDANCE SUGGESTS MUCAPE VALUES NEAR 3000J/KG WILL ACCOMPANY DEEP
LAYER BULK SHEAR VALUES OF 30-40KTS. GIVEN ALL THIS...WILL GO AHEAD
AND OUTLOOK SEVERE WEATHER FOR FRIDAY AS WELL.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 300 PM CDT THU AUG 1 2013

FORECAST CONCERNS MAINLY FOCUSED ON THUNDERSTORMS.

MODELS ARE IN GOOD AGREEMENT THAT THE NORTHWEST FLOW REGIME WILL
PERSIST THROUGH THE PERIOD. THUS...EXPECT A PERIOD OF UNSETTLED
WEATHER WITH NORMAL OR BELOW NORMAL TEMPERATURES.

AT THE SURFACE...A BROAD AREA OF LOW PRESSURE ON THE LEE SIDE OF
THE ROCKIES WILL ANCHOR A WEAK FRONTAL BOUNDARY THAT WILL
OSCILLATE FROM KS TO SD THROUGH THE PERIOD. THE LOCATION OF THIS
BOUNDARY WILL BE THE FOCUS OF AFTERNOON CONVECTIVE INITIATION. THEN
STORMS SHOULD DRIFT SOUTH AND EAST THROUGH THE EVENING HOURS AS AN
MCS. THERE WILL BE GOOD INSTABILITY AND MOISTURE AVAILABLE...SO
SEVERE STORMS CAN NOT BE RULED OUT.

ALOFT...THE NORTHWEST FLOW WILL ALLOW FREQUENT AND WEAK WAVES TO
MOVE OVER THE AREA. THIS WILL OFFER ENOUGH SUPPORT TO GET INITIATE
THE CONVECTION.

TOWARDS THE END OF THE PERIOD (THURSDAY) A STRONGER COOL FRONT IS
FORECAST TO MOVE SOUTH ACROSS THE AREA. IF THIS
OCCURS...TEMPERATURES WILL BE 10 TO 20 DEGREES BELOW NORMAL AND IT
WILL BE DRY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 656 PM CDT THU AUG 1 2013

THERE IS ONGOING SEVERE WEATHER TO THE NORTH OF KGRI AND SOME OF
THESE STRONG TO SEVERE STORMS MAY TRACK TROUGH KGRI BETWEEN 9 PM
AND 1 AM. STORMS WILL BACK BUILD TO THE WEST WHILE MOVING
SOUTHEAST. STRONG WIND GUSTS WILL BE POSSIBLE IN AND AROUND
THUNDERSTORMS. THUNDERSTORM ACTIVITY SHOULD DECREASE TOMORROW
MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

SHORT TERM...BRYANT
LONG TERM...EDDY
AVIATION...WESELY
Hazardous weather outlook, Aug 1, 2:24 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
224 PM CDT THU AUG 1 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
021200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
224 PM CDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE FORECAST ACROSS THE ENTIRE OUTLOOK AREA THIS
AFTERNOON THROUGH TONIGHT. SEVERE WEATHER WILL BE POSSIBLE...WITH
HAIL TO AROUND THE SIZE OF A BASEBALL...THUNDERSTORM WIND GUSTS TO
AROUND 70 MPH...AND TORNADOES ALL BEING POSSIBLE. ALTHOUGH LARGE
HAIL AND STRONG THUNDERSTORM WIND GUSTS WILL BE POSSIBLE ACROSS
THE ENTIRE OUTLOOK AREA...THE PRIMARY TORNADO THREAT WILL REMAIN
RELEGATED TO LOCATIONS ACROSS SOUTH CENTRAL NEBRASKA GENERALLY
ALONG AND NORTH OF I-80.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA
FRIDAY INTO FRIDAY NIGHT. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE...WITH HAIL TO AROUND THE SIZE OF A GOLF BALL AND
THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE
WEATHER THREATS.

SATURDAY AND BEYOND...THUNDERSTORMS WILL BE POSSIBLE EVERY DAY
ACROSS THE ENTIRE OUTLOOK AREA. THE MOST LIKELY TIME FRAME FOR
THUNDERSTORM DEVELOPMENT SHOULD BE DURING THE LATE AFTERNOON AND
OVERNIGHT HOURS. SOME STORMS MAY BE SEVERE...HOWEVER AT THIS TIME
THERE IS NOT ONE DAY THAT STANDS OUT AS HAVING A GREATER RISK FOR
SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND INTO TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

BRYANT

In the hours before

Local storm report, Aug 1, 8:12 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             4 E ORD                 41.60N 98.85W
08/01/2013  M1.00 INCH       VALLEY             NE   911 CALL CENTER

            QUARTER SIZED HAIL

&&

EDDY
Special weather statement, Aug 1, 8:19 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CDT THU AUG 1 2013

NEZ047-048-020145-
HOWARD NE-MERRICK NE-
819 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MERRICK AND SOUTHEASTERN
HOWARD COUNTIES UNTIL 845 PM CDT...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF ST. LIBORY...OR 16 MILES NORTH
OF GRAND ISLAND...MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ST. LIBORY...
  PALMER...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4104 9817 4105 9849 4123 9851 4124 9821
TIME...MOT...LOC 0119Z 301DEG 25KT 4114 9835

FAY
Local storm report, Aug 1, 8:42 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
842 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             10 WNW ELBA             41.34N 98.75W
08/01/2013  M1.00 INCH       SHERMAN            NE   TRAINED SPOTTER

&&

WESELY
Special weather statement, Aug 1, 8:47 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
847 PM CDT THU AUG 1 2013

NEZ048-063-020215-
HAMILTON NE-MERRICK NE-
847 PM CDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERRICK AND NORTHERN
HAMILTON COUNTIES UNTIL 915 PM CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF ST. LIBORY...OR 13 MILES
NORTHEAST OF GRAND ISLAND...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CHAPMAN...
  PHILLIPS...
  MARQUETTE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4083 9828 4119 9828 4104 9783
TIME...MOT...LOC 0147Z 317DEG 23KT 4108 9824

FAY/MANGELS
Local storm report, Aug 1, 8:50 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
850 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     5 NW FARWELL            41.27N 98.70W
08/01/2013  E60 MPH          HOWARD             NE   TRAINED SPOTTER

            ALSO NICKEL HAIL AND HEAVY RAIN

&&

EWALD
Local storm report, Aug 1, 9:09 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
909 PM CDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     TSTM WND GST     2 SSW FARWELL           41.19N 98.64W
08/01/2013  E60 MPH          HOWARD             NE   TRAINED SPOTTER

            ALSO 0.75 INCH HAIL

&&

EWALD

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:02 PM CDTSevere Thunderstorm WarningGIDMerrick, Nance43 min
Aug 1, 7:19 PM CDTSpecial Weather StatementGIDGreeley41 min
Aug 1, 7:31 PM CDTSevere Thunderstorm WarningGIDGreeley, Valley44 min
Aug 1, 7:49 PM CDTSevere Thunderstorm WarningGIDValley41 min
Aug 1, 7:53 PM CDTSpecial Weather StatementGIDYork37 min
Aug 1, 8:15 PM CDTSevere Thunderstorm WarningGIDGreeley, Howard, Sherman, Valley45 min
Aug 1, 8:19 PM CDTSpecial Weather StatementGIDHoward26 min
Aug 1, 8:42 PM CDTSevere Thunderstorm WarningGIDHoward, Sherman48 min
Aug 1, 8:47 PM CDTSpecial Weather StatementGIDHamilton28 min
Aug 1, 8:56 PM CDTSevere Thunderstorm WarningGIDHall, Hamilton, Merrick49 min
Aug 1, 9:06 PM CDTSevere Thunderstorm WarningGIDHall, Howard39 min
Aug 1, 9:12 PM CDTSevere Thunderstorm WarningGIDDawson48 min
Aug 1, 9:36 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Hall, Hamilton39 min
Aug 1, 9:58 PM CDTSevere Thunderstorm WarningGIDDawson47 min
Aug 1, 10:11 PM CDTSevere Thunderstorm WarningGIDClay49 min
Aug 1, 10:36 PM CDTSevere Thunderstorm WarningGIDClay, Nuckolls, Thayer39 min
Aug 1, 10:43 PM CDTSevere Thunderstorm WarningGIDDawson, Gosper47 min
Aug 1, 10:47 PM CDTAreal Flood AdvisoryGIDDawson6 hr
Aug 1, 11:02 PM CDTSpecial Weather StatementGIDDawson28 min
Aug 1, 11:05 PM CDTSpecial Weather StatementGIDClay25 min
Aug 2, 12:00 AM CDTSpecial Weather StatementGIDPhelps30 min
Aug 2, 12:20 AM CDTSpecial Weather StatementGIDKearney25 min
Aug 2, 12:38 AM CDTSpecial Weather StatementGIDHarlan, Phelps37 min

Nearby

Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.